Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 25, NWS Miami, FL

May 4, 2007Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 4, 2007, 7:16 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2007, 7:16 PM EDT (23:16 UTC)
Expired
May 4, 2007, 8:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

The radar

The Miami radar (KAMX), 79 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KEYW), launched 12:00Z, 11.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1987 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 042316
SVRMFL
FLC021-050000-
/O.NEW.KMFL.SV.W.0025.070504T2316Z-070505T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
716 PM EDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 800 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BIG CYPRESS NATIONAL PRESERVE...OR ABOUT 13 MILES NORTH OF MONROE
  STATION...AND MOVING SOUTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY
  BIG CYPRESS NATIONAL PRESERVE
  OASIS RANGER STATION
  OCHOPEE

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133

$$

KOB
2 follow-up statements
000
WWUS52 KMFL 042342
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
742 PM EDT FRI MAY 4 2007

FLC021-050000-
/O.CON.KMFL.SV.W.0025.000000T0000Z-070505T0000Z/
COLLIER FL-
742 PM EDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN COLLIER COUNTY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BIG CYPRESS NATIONAL PRESERVE...OR ABOUT 11 MILES NORTH
OF MONROE STATION. THIS STORM WAS NEARLY STATIONARY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILE
MARKER 60 ON ALLIGATOR ALLEY...COLLIER COUNTY REST AREA ON ALLIGATOR
ALLEY...BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...INTERSECTION
ALLIGATOR ALLEY AND SR 839...MICCOSUKEE INDIAN RESERVATION AND
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133

$$

KOB
991 
WWUS52 KMFL 042358
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
757 PM EDT FRI MAY 4 2007

FLC021-050007-
/O.EXP.KMFL.SV.W.0025.000000T0000Z-070505T0000Z/
COLLIER FL-
757 PM EDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER COUNTY
EXPIRES AT 800 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED AND IS NO LONGER SEVERE. THUS THE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE.

THUNDERSTORMS HOWEVER REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY 
WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL 
POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE 
LATEST UPDATES.

LAT...LON 2582 8091 2625 8090 2625 8133 2585 8133

$$

KOB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:43 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, May 4, 3:43 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT FRI MAY 4 2007

.DISCUSSION...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY COMPARED
TO YESTERDAY DUE TO SLIGHTLY MORE STABLE CONDITIONS. STILL...FULL
SUN HAS ALLOWED TEMPERATURES TO SOAR ACROSS INTERIOR AREAS WITH
LOWER 90S NOW COMMON...EVEN 94F AT LA BELLE CURRENTLY. SO STILL AM
ANTICIPATING MORE CONVECTION TO DEVELOP...BUT MAINLY INTERIOR
AREAS AS THE GULF AND ATLANTIC SEA BREEZES CONTINUE TO PROGRESS
INLAND. SO WILL TREND POPS DOWN ALONG THE COAST BUT MAINTAIN
CHANCE POPS INLAND. WE WILL CONTINUE TO DEPICT THE STRONG STORM
POTENTIAL...BUT CUT THIS BACK ONLY TO INTERIOR SOUTH FL GIVEN THE
STEADY PROGRESSION OF THE EAST COAST SEA BREEZE.

FOR TONIGHT...AFTER CONVECTION DIES AFTER DARK...EXPECT MOSTLY CLEAR
SKIES ALONG WITH LIGHT WINDS. THIS COULD LEAD TO PATCHY FOG ACROSS
INTERIOR AREAS. LOWS WILL RANGE FROM THE 60S INLAND TO THE LOW/MID
70S ALONG THE COASTS.

SAT AND SUN...THE WEATHER PATTERN WILL REMAIN FAIRLY UNCHANGED WITH
NO SIGNIFICANT CHANGES. SEE NO SHORTWAVES OF INTEREST...SO WILL
FOLLOW PERSISTENCE FROM WHAT HAS SO FAR OCCURRED TODAY AND EXPECTED
FOR THE REST OF THE AFTERNOON...THAT IS DRY MORNINGS WITH
CONVECTION DEVELOPING EACH AFTERNOON AND FOCUSING ACROSS INTERIOR
AREAS.

A CHANGE IN THE WEATHER COMES SUNDAY NIGHT INTO MONDAY AS A BACK DOOR
COLD FRONT MOVES ACROSS THE AREA THEN. TIMING IS SOMEWHAT
UNCERTAIN...WITH THE GFS FASTER IN BRINGING IT THROUGH SUN NIGHT AND
THE NAM SHOWING MONDAY. BOTH MODELS SHOW WINDS INCREASING
SUBSTANTIALLY BEHIND THE FRONT AND WITH SLIGHTLY INCREASING
MOISTURE...LOOKS TO BE GOOD CONVERGENCE ALONG IT SO WILL INCREASE
POPS TO CHANCE SUN NIGHT ALONG THE ENTIRE ATLANTIC COAST...AND WILL
CONTINUE THIS THROUGH MON MORNING.

MADE NO CHANGES TO THE EXTENDED FCST. COOLER AND LESS HUMID AIR WILL
MOVE INTO THE AREA BEHIND THE COLD FRONT ALONG WITH DRY CONDITIONS
EXPECTED.

&&

.AVIATION...WHILE AFTERNOON CONVECTION IS JUST STARTING LATER THIS
AFTERNOON...THE EAST COAST TERMINALS WILL LIKELY REMAIN UNDER VFR
CONDITIONS THROUGH THE LATE AFTERNOON AND EVENING HOURS. WHILE THE
ONSET OF THE SEA BREEZE WAS DELAYED EARLIER TODAY...RECENT SATELLITE
IMAGERY INDICATES IT IS ESTABLISHED OVER THE EAST COAST AND SHOULD
HELP TO CONTAIN THE CONVECTION TO THE INTERIOR REGIONS OF SOUTH
FLORIDA. FOR APF...HOWEVER...THE WEST COAST SEA BREEZE HAS BEEN
WEAKER TODAY ALLOWING AFTERNOON CONVECTION TO AFFECT WESTERN COLLIER
COUNTY. SO FOR APF THERE MAY BE LIMITED PERIODS OF MVFR CONDITIONS
AND VICINITY SHOWERS OR THUNDERSTORM FOR THE LATE AFTERNOON AND
EARLY EVENING.

&&

.MARINE...TRANQUIL MARINE CONDITIONS WILL CHANGE ABRUPTLY SUNDAY
NIGHT INTO MONDAY AS A BACK DOOR COLD FRONT MOVES ACROSS THE AREA
FROM THE NORTHEAST. GFS SHOWS A MARKED INCREASE IN WINDS AS THIS
BOUNDARY MOVES ACROSS THE AREA...WITH WINDS OF 25-30 KT. CUT THIS
DOWN A BIT BUT STILL WINDS TO AT LEAST 20 KNOTS LOOKS LIKELY SUN
NIGHT/EARLY MONDAY. THEN ANOTHER CONCERN WILL NOT BE ONLY BUILDING
SEAS IN THE GULF STREAM FROM NORTHERLY FLOW...BUT ALSO SWELLS THAT
COULD BE GENERATED AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COAST AND REMAINS NEARLY STATIONARY. OF COURSE...PLACEMENT OF THE
LOW WILL DETERMINE HOW MUCH SWELL WILL MAKE IT HERE...BUT THERE IS
A POTENTIAL FOR A BIG SWELL EVENT...AS 12Z WAVEWATCH IS SHOWING
SWELLS OF GREATER THAN 10 FEET WITH LONG PERIOD OFF THE PALM BEACH
COAST ON TUESDAY. BUT SHOULD THE LOW BE POSITIONED FURTHER EAST
AND/OR WEAKER...THEN WE WOULD NOT SEE MUCH SWELL. SO AT THIS TIME
WE DECIDED IT BEST TO TREND SWELLS INTO THE MODERATE RANGE.
SOMETHING WE WILL NEED TO CLOSELY WATCH THE NEXT FEW DAYS.

&&

.FIRE WEATHER...RHS ARE NOT EXPECTED TO BE BELOW 35 PERCENT FOR
LONG DURATION OVER THE NEXT FEW DAYS. HOWEVER...CRITICAL RHS
COULD BECOME A CONCERN NEXT WEEK AS DRY AIR MOVES INTO THE AREA
BEHIND THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  85  70  87 / 10 10 10 10
FORT LAUDERDALE  74  85  72  86 / 10 10 10 10
MIAMI            75  86  73  86 / 10 10 10 10
NAPLES           71  87  69  86 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE WEATHER...57/DG
AVIATION...60/BD
Hazardous weather outlook, May 4, 3:00 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
300 PM EDT FRI MAY 4 2007

FLZ063-066>075-042200-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
300 AM EDT FRI MAY 4 2007

...A FEW STRONG STORMS POSSIBLE INTERIOR THIS AFTERNOON...
...RIP CURRENTS POSSIBLE EAST COAST BEACHES EARLY NEXT WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP OVER INTERIOR
MAINLAND SOUTH FLORIDA THIS AFTERNOON. FREQUENT LIGHTNING STRIKES
WITH GUSTY WINDS, SMALL HAIL AND LOCALLY HEAVY RAINFALL CAN BE
EXPECTED.

HAIL: SMALL HAIL WILL BE POSSIBLE THIS AFTERNOON IN SOME OF THE
STRONGER THUNDERSTORMS OVER INTERIOR SOUTH FLORIDA THIS AFTERNOON.

WIND: WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE STRONGER STORMS THAT
DEVELOP THIS AFTERNOON.

FLOODING: STEERING WINDS ALOFT WILL BE LIGHT AND THE MOVEMENT OF THE
THUNDERSTORMS WILL BE SLOW. THIS COULD LEAD TO LOCALLY HEAVY
RAINFALL AT A FEW LOCATIONS, RESULTING IN POSSIBLE PONDING OF WATER
IN LOW LYING OR POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS CHANCE OF THUNDERSTORMS OVER INTERIOR AREAS, AND A
SLIGHT CHANCE OF THUNDERSTORMS ALONG THE COASTAL AREAS ON
SATURDAY. A FEW OF THE STORMS OVER THE INTERIOR AREAS COULD
BE STRONG WITH GUSTY WINDS, SMALL HAIL, FREQUENT LIGHTNING
STRIKES, AND LOCALLY HEAVY RAINFALL.

AN INCREASE RISK OF RIP CURRENTS WILL OCCUR EARLY NEXT WEEK ALONG
THE EAST COAST BEACHES OF SOUTH FLORIDA, AS EASTERLY WINDS INCREASE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 4, 6:06 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EDT FRI MAY 4 2007

FLZ070-042230-
EASTERN COLLIER FL-
606 PM EDT FRI MAY 4 2007

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OASIS RANGER STATION...OR 7 MILES EAST OF
MONROE STATION. THIS STORM WAS NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW

KOB
Special weather statement, May 4, 7:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
707 PM EDT FRI MAY 4 2007

FLZ070-073-075-050115-
EASTERN COLLIER-WESTERN DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...IMMOKALEE...SHARK VALLEY...FLAMINGO
707 PM EDT FRI MAY 4 2007

...TAMIAMI TRAIL IS CLOSE BETWEEN STATE ROAD 29 AND KROME AVENUE...

TAMIAMI TRAIL IS CLOSE BETWEEN KROME AVENUE IN MIAMI-DADE COUNTY AND
STATE ROAD 29 IN EASTERN COLLIER COUNTY...DUE TO HEAVY SMOKE FROM
A BRUSH FIRE NEAR TAMIAMI TRAIL IN EASTERN COLLIER COUNTY.
MOTORISTS SHOULD USE I-75 TO GET TO THE WEST OR EAST COAST AREAS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES ON THIS SITUATION.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:17 PM EDTSevere Thunderstorm WarningMFLCollier58 min
May 4, 7:52 PM EDTSevere Thunderstorm WarningMFLGlades33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.